MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE T-PLATE, 3.0MM, 4 HOLE, TITANIUM; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE T-PLATE, 3.0MM, 4 HOLE, TITANIUM; PLATE, FIXATION, BONE
Catalog Number AR-8952TT-04
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of five submissions for the same patient event.The others are: 1220246-2016-00578 ((b)(4)), 1220246-2016-00579 ((b)(4)), 1220246-2016-00580 ((b)(4)), and 1220246-2016-00581 ((b)(4)).No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Customer reported device discarded.
 
Event or Problem Description
It was reported that the patient had undergone a previous 2nd tmt fusion on (b)(6) 2015.The surgeon was performing a 2nd tmt fusion revision surgery on (b)(6) 2016 due to non-union during which the following devices were explanted: ar-8952tt-04, lot 6791406 ((b)(4)), ar-8933l-24, lot w38572 ((b)(4)), ar-8933l-16, lot 1437750 ((b)(4)), ar-8933-26, lot 157946 (qty 2) ((b)(4)) and ar-8933-28, lot 139580 ((b)(4)).To complete the revision procedure the surgeon was implanting an ar-8952ms-07, 2.4mm 7 hole low profile straight plate ((b)(4)) along with an ar-8724l-18, 2.4mm x 18mm low profile locking screw ((b)(4)) were being implanted in this revision surgery.A 1.7mm drill was used to create the pilot holes for the screws.The surgeon secured the plate with bb taks.He then inserted a 2.4mm locking screw, and the screw had cut through the plate and did not lock in.The 2.4mm plate was removed and the procedure was completed successfully with a 3.0 mm straight mtp plate and screws.No patient injury reported.

Brand Name
LOW PROFILE T-PLATE, 3.0MM, 4 HOLE, TITANIUM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6178048
Report Number1220246-2016-00577
Device Sequence Number10969897
Product Code HRS
UDI-Device Identifier00888867055063
UDI-Public00888867055063
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8952TT-04
Device Lot Number6791406
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2016
Initial Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient Weight79